MAUDE Adverse Event Report: SMITH & NEPHEW, INC. Q-FIX KNTLS ASA 1.8MM W/1 MT SUT BL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. Q-FIX KNTLS ASA 1.8MM W/1 MT SUT BL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72205884
Medical Device Problem Codes Break (1069); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Perforation (2001); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alter the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that during an arthroscopy, two (2) q-fix anchors broke and pulled out of the bone when the surgeon was pulling down the repair suture.The correct drill and drill guide was provided and the correct anchor deployment technique was applied to both affected anchors.The procedure was performed, after a non-significant delay, using an equivalent s+n back-up.No further complications were reported.Additional anesthesia was not required as consequence of the surgical prolongation.
 
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H2: additional information on b5 & h6 (health effect - clinical & impact codes).
 
Event or Problem Description
It was reported that during an arthroscopy, two (2) q-fix anchors broke and pulled out of the bone when the surgeon was pulling down the repair suture.The correct drill and drill guide was provided and the correct anchor deployment technique was applied to both affected anchors.Both anchors came out completely by themselves, no tools were necessary for removal.The procedure was performed, after a non-significant delay, using an equivalent s+n back-up in an additional hole, the previously drilled hole was left empty.No further complications were reported.The patient's status is fine.Additional anesthesia was not required as consequence of the surgical prolongation.
 
Additional Manufacturer Narrative
H11: h3, h6: the reported device was received for evaluation.A visual evaluation showed the device was returned in original packaging with the batch number of the complaint on the label.The insertion device has no visible defect.The anchor and one partial blue minitape were returned.The minitape has fractured at the anchor.Based on the condition of the product material found during visual inspection, additional material testing is not required.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specification found that packaging and storage requirements are specified, knot pull strength should be certified and each shipment must be accompanied by the manufacture's certificate of conformance.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences (improper/excessive force on the device or attempted correction of a damaged device).Based on this investigation, the need for corrective action is not indicated.

Brand Name
Q-FIX KNTLS ASA 1.8MM W/1 MT SUT BL
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key24600298
Report Number1219602-2026-00767
Device Sequence Number8355458
Product Code MBI
UDI-Device Identifier00885556901700
UDI-Public885556901700
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K241435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72205884
Device Lot Number2194582
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2026
Supplement Date Received by Manufacturer03/19/2026
04/24/2026
Initial Report FDA Received Date03/14/2026
Supplement Report FDA Received Date03/23/2026
04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown